Flickering with Appeareance settings set to high

Asked by Keith M

Whenever I set System>Preferences>Appearance>Visual Effects>Extra one of the programs I use called blender, which uses open GL flickers. If I minimize it it's very difficult to maximize it. I love the desktop effects but I want to use blender. And it's almost impossible to use when it's flickering all the time. I was wondering if there is any way to exclude one program from using the effects, or any other way to fix this?
Thanks for your time

Question information

Language:
English Edit question
Status:
Answered
For:
Ubuntu xserver-xorg-driver-ati Edit question
Assignee:
No assignee Edit question
Last query:
Last reply:
Revision history for this message
Zach Kriesse (zkriesse-deactivatedaccount) said :
#1

I'm not sure on what programs you're referring to. Please provide more info and possible links.

Revision history for this message
Keith M (keithmccjr) said :
#2

When I open the application with the appearence settings set to 'extra' the program flickers the image switching from desktop to the program, and it won't stabilize and stop in the program. So I have to drop the settings back to 'none' in order to use the program.
Someone else had the same problem:
http://blenderartists.org/forum/showthread.php?t=123578

Revision history for this message
Zach Kriesse (zkriesse-deactivatedaccount) said :
#3

What is your graphics card? In your terminal run the command, (without the quotes) "lspci". Paste the output here at, http://pastebin.ubuntu.com/ and then post the url of that post here.

Revision history for this message
Keith M (keithmccjr) said :
#4

01:00.0 VGA compatible controller: ATI Technologies Inc RV730XT [Radeon HD 4670]
That is the result for the card.
I assume that's what you wanted?

Revision history for this message
Thomas Kr├╝ger (thkrueger) said :
#5

After you install the package "compizconfig-settings-manager" an additional menu point will appear in your settings allowing you to do many fine grade configuration changes to Compiz.
There you can try to deactivate the effects one by one to find the one that is causing the problem. Some of the effects can also be deactivated on a per window basis or via keyboard shortcut.

Can you help with this problem?

Provide an answer of your own, or ask Keith M for more information if necessary.

To post a message you must log in.